The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (726 KB) | Metadata | Table of Contents | ZAA summary
Volume 8, Issue 2, 1989, pp. 97–102
DOI: 10.4171/ZAA/340

Published online: 1989-04-30

A Geometric Maximum Principle for Surfaces of Prescribed Mean Curvature in Riemannian Manifolds

Ulrich Dierkes[1]

(1) Universität Duisburg-Essen, Germany

Let $M$ be a three-dimensional Riemannian manifold and let $f$ be some surface of prescribed mean curvature which is restricted to lie in some set $J \cup S \subset M$ with boundary $S$ of bounded mean curvature $\mathfrak H$. Assuming natural conditions, we prove that the image of $f$ lies completely in $J$. An immediate consequence of this result is a sufficient condition for the existence of minimal surfaces in a set $J \subset \mathbb R^3$, the boundary $S$ of which is not $\mathfrak h$-convex.

No keywords available for this article.

Dierkes Ulrich: A Geometric Maximum Principle for Surfaces of Prescribed Mean Curvature in Riemannian Manifolds. Z. Anal. Anwend. 8 (1989), 97-102. doi: 10.4171/ZAA/340